Alert archive / Arizona / High Wind Warnings in 2008

High Wind Warning 1, NWS Flagstaff, AZ

February 3, 2008Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Feb 3, 2008, 2:34 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2008, 2:34 PM MST (21:34 UTC)
Expired
Feb 3, 2008, 7:07 PM MST
In force
5 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 032134
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
234 PM MST SUN FEB 3 2008

AZZ012>014-040-040300-
/O.NEW.KFGZ.HW.W.0001.080203T2134Z-080204T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
234 PM MST SUN FEB 3 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS SUSTAINED FROM 25 TO 40 MPH WITH GUSTS FROM 55 TO
65 MPH HAVE BEEN OBSERVED AT BOTH WINSLOW AND ST JOHNS THIS
AFTERNOON. THIS WINDS WILL IMPACT TRAVEL ON INTERSTATE 40 FROM TWO
GUNS EASTWARD TO THE NEW MEXICO LINE THROUGH 8 PM MST. AREAS OF
BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

41
2 follow-up statements
000 
WWUS75 KFGZ 040009
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
509 PM MST SUN FEB 3 2008

AZZ012>014-040-040300-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-080204T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
509 PM MST SUN FEB 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

SOUTHWEST WINDS SUSTAINED FROM 30 TO 40 MPH WITH GUSTS FROM 45 TO
60 MPH WERE BEING OBSERVED DURING THE LATE AFTERNOON HOURS AT
BOTH WINSLOW AND ST JOHNS. STRONG WINDS WILL CONTINUE TO IMPACT
TRAVEL ON INTERSTATE 40 FROM TWO GUNS EASTWARD TO THE NEW MEXICO
LINE THROUGH 8 PM MST. AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES TO ONE MILE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KFGZ 040207
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
707 PM MST SUN FEB 3 2008


AZZ012>014-040-040315-
/O.CAN.KFGZ.HW.W.0001.000000T0000Z-080204T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
707 PM MST SUN FEB 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE HIGH
WIND WARNING.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WERE BEING
OBSERVED ACROSS THE LITTLE COLORADO RIVER VALLEY AT 700 PM MST.
THE CONDITIONS THAT PRODUCED HIGH WINDS EARLIER ON SUNDAY HAVE
ENDED AND THE HIGH WIND WARNING HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Feb 3, 9:35 AM MST, 4 hours 59 minutes earlier.

Area forecast discussion, Feb 3, 9:35 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
935 AM MST SUN FEB 3 2008

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE
ACROSS NORTHERN ARIZONA THROUGH MONDAY...BRINGING PERIODS OF HEAVY
SNOW AND STRONG WINDS TO MUCH OF THE NORTHLAND. FAIR BUT COLD
WEATHER WILL RETURN BY TUESDAY AS HIGH PRESSURE BEGINS TO BUILD OVER
ARIZONA. DRY CONDITIONS AND NEAR NORMAL TEMPERATURES ARE THEN
EXPECTED FOR THE REMAINDER OF NEXT WEEK.

&&

.DISCUSSION...AREAS OF PRECIPITATION ARE DEVELOPING AND PERSISTING
WITH VIGOR ACROSS MUCH OF NORTHERN ARIZONA THIS MORNING. MOST OF THE
FORECAST AREA...EXCEPT FOR THE LOWEST VALLEYS...SHOULD ANTICIPATE
ACCUMULATING SNOWS THROUGH MONDAY. PLEASE SEE THE APPROPRIATE
LOCATION-SPECIFIC FORECASTS AND WINTER STORM WARNINGS FOR SNOWFALL
TOTALS EXPECTED FOR YOUR AREA. GUSTY WINDS WILL ACCOMPANY THE
SHOWERS TODAY...AND REDUCED VISIBILITIES IN BLOWING SNOW SHOULD BE A
CONCERN FOR THOSE TRAVELERS VENTURING OUT IN THE DETERIORATING
CONDITIONS.

&&

.PREV DISCUSSION /345 AM MST/...A STRONG TROUGH OF LOW
PRESSURE...WITH THE TROUGH AXIS NOW LOCATED OVER THE WESTERN UNITED
STATES...WILL BE DIVING SOUTH AND EAST OVER THE NEXT TWO DAYS AND
WILL BE BRINGING WIDESPREAD PRECIPITATION TO THE NORTH COUNTRY. A
SHORT-WAVE MOVING THROUGH THE LARGE-SCALE TROUGH WILL BRING STRONG
SYNOPTICALLY FORCED UPWARD MOTION...COUPLED WITH 700 MB WINDS OF 50
TO 60 KNOTS...AND A SATURATED MOIST LAYER EXTENDING UPWARD TO THE
-20 TO -25 DEGREES CELSIUS LAYER FOR EXCELLENT SNOW/PRECIPITATION
MICROPHYSICS. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR FROM THE
LATE AFTERNOON HOURS THROUGH EARLY MONDAY MORNING IN THE WEST...AND
FROM SUNDAY EVENING UNTIL MID-DAY MONDAY IN THE EAST. THERE WILL BE
STRONG WINDS OF 20 TO 30 MPH SUSTAINED WITH GUSTS TO 45 TO 55 MPH
NEAR THE SURFACE WHICH WILL CAUSE WIDESPREAD BLOWING AND DRIFTING OF
SNOW. THIS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS AS SOME
LOCATIONS COULD SEE NEAR WHITE-OUT CONDITIONS. DUE TO THE SEVERE
WINTER STORM ON TAP TO AFFECT US...A WINTER STORM WARNING IS IN
EFFECT FOR ALL AREAS OF NORTHERN ARIZONA TODAY THROUGH MONDAY.
ALSO...AFTERNOON AND NIGHTTIME TEMPERATURES WILL AGAIN BE BELOW
NORMAL FOR TODAY AND MONDAY.

FOR TUESDAY AND BEYOND...SNOW SHOWERS WILL LINGER INTO EARLY TUESDAY
BEFORE HIGH PRESSURE BEGINS TO BUILD ACROSS ARIZONA. FOR THE
REMAINDER OF THE WEEK...NORTHERN ARIZONA WILL REMAIN DRY WITH
TEMPERATURES WARMING TO NEAR NORMAL.

&&

.AVIATION...FOR THE 18Z PACKAGE...A MAJOR WINTER STORM WILL PRODUCE
WIDESPREAD IFR...LIFR AND MVFR CONDITIONS DUE TO RAIN...SNOW AND FOG
ACROSS NRN AZ FOR THE NEXT 24 HOURS. SNOW LEVELS WILL RANGE FROM
4500 FEET IN WRN AZ TO 5500 FT IN ERN AZ TODAY AND LOWER TO 3000
FEET TONIGHT. WIDESPREAD SOUTHWEST SURFACE WINDS AT 20 TO 30 KT WITH
HIGHER GUSTS WILL CONTINUE THROUGH 06Z MON. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THROUGH
MONDAY AFTERNOON FOR AZZ004>018-037>040.

&&

KD
Hazardous weather outlook, Feb 3, 5:27 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
527 AM MST SUN FEB 3 2008

AZZ004>018-037>040-041230-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
527 AM MST SUN FEB 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING HAS BEEN ISSUED FOR ALL OF NORTHERN
ARIZONA FOR TODAY THROUGH MONDAY.

A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS ARIZONA TODAY AND
MONDAY BRINGING WIDESPREAD RAIN AND SNOW TO THE REGION.

SNOW WILL BEGIN IN THE WESTERN PART OF THE FORECAST AREA THIS
MORNING AND WILL SPREAD EASTWARD THROUGH THE AFTERNOON. THIS STORM HAS THE
POTENTIAL OF PRODUCING SNOWFALL AMOUNTS OF A FEW INCHES ABOVE 4000
FEET...6 TO 12 INCHES ABOVE 5000 FEET...AND 12 TO 24 INCHES ABOVE
7000 FEET. STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
WILL ACCOMPANY THIS STORM...AND WILL RESULT IN BLOWING AND
DRIFTING OF SNOW. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS
ALONG AREA ROADWAYS AS NEAR WHITE-OUT CONDITIONS WILL CAUSE NEAR-
ZERO VISIBILITIES AND SLIPPERY CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS ARE LIKELY MONDAY AS THE STORM SYSTEM MOVES TO THE
EAST OF NORTHERN ARIZONA. WEAK HIGH PRESSURE WILL HELP TO CLEAR
SKIES OUT ON TUESDAY WITH A WEAK STORM SYSTEM PASSING JUST NORTH
OF THE FORECAST AREA ON WEDNESDAY. A STRONGER RIDGE OF HIGH
PRESSURE IS EXPECTED TO BUILD OVER THE AREA ON THURSDAY...BRINGING
DRY CONDITIONS AND NEAR NORMAL TEMPERATURES TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Arizona, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.